Heavy Rain, Allen
- When
- March 12, 4:00 AM CST to March 14, 4:00 AM CST
- Where
- Allen County, 0.88 mi NE of Iola
- Reported by
- CoCoRaHS
- Coordinates
- 37.930, -95.390
This is a 72 hour rainfall total.
Scattered severe storms moved across south central Kansas on the 12th producing copious amounts of rain and wind speeds between 60 and 65 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Scattered severe storms moved across south central Kansas on the 12th producing copious amounts of rain and wind speeds between 60 and 65 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Mar 12, 3:03 AM CST, 57 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 303 AM CST Fri Mar 12 2021 .SHORT TERM...(Today through Sunday night) Issued at 302 AM CST Fri Mar 12 2021 Models show increasing low level moisture transport early this morning which should generate scattered to numerous rain showers with some embedded storms today. A few strong storms with hail up to nickel size will be possible mainly this morning due to combination of steeper mid-level lapse rates, strong shear, and MUCAPE values in the 500-1000 J/kg range. Meanwhile the strong storm chances and coverage should begin to diminish during the afternoon/evening as moisture transport weakens. The upper level system over the southwestern states will move very slowly eastward from tonight and reach western Kansas by Sunday. Additional rounds of numerous showers and storms will affect the region from tonight through Sunday. Standardized precipitable water anomalies will rise 3 to 4 deviations above normal which supports higher rainfall rates, and given the longer duration of this signal targeting central Kansas we will expand the flood watch to cover those areas. Widespread 2 to 4 inches with locally higher rainfall totals are likely before this system moves east of Kansas. This will elevate the flooding risk along with rises on many creeks and rivers across the area. Some of the creeks and rivers could experience minor or moderate flooding. .LONG TERM...(Monday through Thursday) Issued at 302 AM CST Fri Mar 12 2021 Medium range models show the upper level system gradually shifting east of Kansas on Monday with some lingering rain possible. Otherwise longer range models show a lull in the precipitation for Monday night-Tuesday. This could be short-lived as another healthy weather system is forecast by GFS model to affect the region for mid- week which could include a possible rain/snow mix over central Kansas. ECMWF model suggests a continuation of dry weather next week with cooler drier air overspreading Kansas. Either solution favors daytime highs being cooler than normal for next week, as the weather pattern keeps the warmer air south of Kansas. && .AVIATION...(For the 06Z TAFS through 06Z Friday evening) Issued at 1125 PM CST Thu Mar 11 2021 Gradual deterioration in cigs and vsbys will occur late tonight thru Friday north of a warm front which move slowly northward across Oklahoma. Scattered to numerous showers and isolated thunderstorms will develop north of the front across southern into central Kansas. MVFR cigs are expected by early Friday morning with south central Kansas most likely into IFR by Friday afternoon/evening. KED && .FIRE WEATHER... Issued at 302 AM CST Fri Mar 12 2021 Fire weather concerns will remain low across the entire region for several days due to widespread rainfall for today through the weekend. Cooler temperatures will be in store for next week along with more chances of rain by mid-week. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 50 47 60 51 / 80 100 100 90 Hutchinson 48 44 58 48 / 80 100 100 90 Newton 48 45 56 50 / 80 90 90 90 ElDorado 49 47 59 52 / 90 90 90 80 Winfield-KWLD 54 49 63 51 / 90 100 90 80 Russell 45 39 52 44 / 70 100 100 100 Great Bend 45 41 54 44 / 80 100 100 100 Salina 48 42 56 48 / 80 80 100 100 McPherson 48 44 57 48 / 80 90 100 90 Coffeyville 56 51 66 55 / 90 90 70 50 Chanute 52 48 62 54 / 90 80 80 50 Iola 51 47 59 53 / 90 80 80 50 Parsons-KPPF 55 50 66 54 / 90 90 80 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...KED FIRE WEATHER...CDJ
Hazardous Weather Outlook National Weather Service Wichita KS 418 PM CST Thu Mar 11 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122230- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 418 PM CST Thu Mar 11 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Chances for showers and thunderstorms will increase late tonight across southern Kansas. The strongest activity will be capable of pea to dime size hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic numerous showers and thunderstorms are forecast Friday through Sunday across the region. Widespread rainfall amounts of 1 to 3 inches are expected during this time, with locally higher amounts likely. Modest to significant rises in area rivers and streams are possible, with some street and low-land flooding possible. Additionally, a handful of strong to marginally severe storms are possible Friday through Saturday evening, especially across the southern half of Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The national radar mosaic for the moment the first event began.
14 heavy rain, 7 thunderstorm wind, 2 flood, 1 hail. Local standard time, as filed.
This is a 72 hour rainfall total.
Two full grown Chinese elm trees were blown over and a power pole was also blown over.
Six inch diameter tree limbs were broken across town.
This was a measured gust.
Power poles were snapped and damage was reported to a deck near Cheney Lake.
A metal shed was damaged, front doors were blown in, half of the roof was blown off, and several power poles were snapped.
Hail stones the size of pennies were also reported.
This is a 30 hour total.
This was a 24 hour total.
This is a 24 hour total.
This is a 72 hour rainfall total.
This is a 72 hour rainfall total.
This is a 72 hour rainfall total.
This is a 24 hour total.
This is a 72 hour rainfall total.
This is a 72 hour rainfall total.
This is a 72 hour rainfall total.
This is a 72 hour rainfall total.
This is a 72 hour rainfall total.
This is a 72 hour rainfall total.
This report is courtesy KSN TV.
Several roads across the county were becoming impassable due to the ongoing rains and the rains that previously fell. The main areas being affected were the low water crossings.
Flooding of low lying areas occurred across the county with a few roads being closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2021Every state in 2021This day in weather historyWarnings in Kansas, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946844, 946855, 946854, 946857, 946853, 946856, 946851, 946852, 946843, 946839, 946840, 946845, 946846, 946847, 946842, 946848, 946849, 946850, 946860, 946858, 946859, 946838, 946836, 946837.